Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 112, NWS Raleigh, NC

June 19, 20176 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2017, 6:46 PM EDT for 6 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2017, 6:46 PM EDT (22:46 UTC)
Expired
Jun 19, 2017, 7:45 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:14 PM EDTTSTM WND DMG3 Wnw Pinebluff, NCTWO TREES REMOVED FROM THE ROAD AT ROSE RIDGE ROAD.
Jun 19, 7:16 PM EDTTSTM WND DMG2 S Aberdeen, NCTHREE TREES BLOWN DOWN ALONG HIGHWAY 15-501, SOUTH OF ABERDEEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

106 
WUUS52 KRAH 192246
SVRRAH
NCC085-093-105-123-125-153-192345-
/O.NEW.KRAH.SV.W.0112.170619T2246Z-170619T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
646 PM EDT MON JUN 19 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Moore County in central North Carolina...
  Western Harnett County in central North Carolina...
  Southeastern Montgomery County in central North Carolina...
  Northeastern Richmond County in central North Carolina...
  Lee County in central North Carolina...
  Northwestern Hoke County in central North Carolina...

* Until 745 PM EDT

* At 646 PM EDT, severe thunderstorms were located along a line
  extending from 9 miles northwest of Carthage to 10 miles northwest
  of Pinehurst to 11 miles east of Ansonville, moving northeast at 30
  mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
  Whispering Pines, Pinebluff, Broadway and Robbins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3502 7990 3504 7988 3511 7992 3523 7971
      3548 7960 3552 7952 3552 7935 3555 7930
      3553 7927 3557 7924 3556 7920 3562 7914
      3559 7905 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2246Z 244DEG 27KT 3545 7954 3527 7962 3512 7990 

HAIL...<.75IN
WIND...60MPH
 
$$

26
4 follow-up statements
209 
WWUS52 KRAH 192309
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
709 PM EDT MON JUN 19 2017

NCC085-093-105-123-125-153-192345-
/O.CON.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Montgomery NC-Richmond NC-Lee NC-Hoke NC-
709 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MOORE...WESTERN HARNETT...SOUTHEASTERN MONTGOMERY...NORTHEASTERN
RICHMOND...LEE AND NORTHWESTERN HOKE COUNTIES...

At 707 PM EDT, severe thunderstorms were located along a line
extending from 7 miles north of Carthage to near Pinehurst to 13 
miles north of Rockingham, moving east at 25 mph. 

Those in east-central Moore County from Southern Pines and 
Whispering Pines eastward to Carthage, Vass, and Cameron should 
prepare immediately for damaging winds in excess of 60 mph. 

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Broadway and Robbins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3502 7990 3504 7988 3511 7992 3523 7971
      3548 7960 3552 7952 3552 7935 3555 7930
      3553 7927 3557 7924 3556 7920 3562 7914
      3559 7905 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2307Z 251DEG 22KT 3546 7946 3526 7951 3513 7982 

HAIL...<.75IN
WIND...60MPH
 
$$

26
472 
WWUS52 KRAH 192316
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
716 PM EDT MON JUN 19 2017

NCC123-192326-
/O.CAN.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Montgomery NC-
716 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3502 7989 3504 7988 3507 7989 3516 7962
      3547 7951 3552 7952 3552 7935 3555 7930
      3553 7927 3556 7920 3562 7914 3559 7905
      3555 7903 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2316Z 268DEG 31KT 3539 7942 3524 7934 3506 7967 

$$

NCC085-093-105-125-153-192345-
/O.CON.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Richmond NC-Lee NC-Hoke NC-
716 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR MOORE...WESTERN HARNETT...NORTHEASTERN RICHMOND...LEE AND
NORTHWESTERN HOKE COUNTIES...

At 716 PM EDT, severe thunderstorms were located along a line
extending from near Carthage to near Southern Pines to 7 miles west
of Hoffman, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Broadway and Ellerbe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3502 7989 3504 7988 3507 7989 3516 7962
      3547 7951 3552 7952 3552 7935 3555 7930
      3553 7927 3556 7920 3562 7914 3559 7905
      3555 7903 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946 3499 7958
TIME...MOT...LOC 2316Z 268DEG 31KT 3539 7942 3524 7934 3506 7967 

HAIL...<.75IN
WIND...60MPH
 
$$

26
938 
WWUS52 KRAH 192333
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
733 PM EDT MON JUN 19 2017

NCC153-192343-
/O.CAN.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Richmond NC-
733 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHMOND COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3506 7950 3507 7958 3512 7957 3516 7961
      3534 7934 3552 7935 3553 7932 3555 7930
      3553 7927 3556 7920 3562 7914 3559 7905
      3555 7903 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946
TIME...MOT...LOC 2333Z 251DEG 32KT 3545 7922 3530 7914 3512 7947 

$$

NCC085-093-105-125-192345-
/O.CON.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-
733 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN MOORE...WESTERN HARNETT...LEE AND NORTHWESTERN HOKE
COUNTIES...

At 733 PM EDT, severe thunderstorms were located along a line
extending from near Sanford to 11 miles northwest of Pope AFB to near
Aberdeen, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Sanford, Southern Pines, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Broadway, Foxfire, Taylortown and Vass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3506 7950 3507 7958 3512 7957 3516 7961
      3534 7934 3552 7935 3553 7932 3555 7930
      3553 7927 3556 7920 3562 7914 3559 7905
      3555 7903 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946
TIME...MOT...LOC 2333Z 251DEG 32KT 3545 7922 3530 7914 3512 7947 

HAIL...<.75IN
WIND...60MPH
 
$$

26
181 
WWUS52 KRAH 192342
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
742 PM EDT MON JUN 19 2017

NCC085-093-105-125-192352-
/O.EXP.KRAH.SV.W.0112.000000T0000Z-170619T2345Z/
Moore NC-Harnett NC-Lee NC-Hoke NC-
742 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOORE...WESTERN
HARNETT...LEE AND NORTHWESTERN HOKE COUNTIES WILL EXPIRE AT 745 PM
EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, gusty 
winds up to 45 mphremain possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3506 7950 3507 7958 3512 7957 3516 7961
      3534 7934 3552 7935 3553 7932 3555 7930
      3553 7927 3556 7920 3562 7914 3559 7905
      3555 7903 3552 7895 3521 7915 3519 7910
      3514 7913 3504 7936 3504 7946
TIME...MOT...LOC 2342Z 244DEG 27KT 3547 7917 3532 7909 3514 7942 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:45 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 19, 3:45 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Raleigh NC
345 PM EDT Mon Jun 19 2017

.SYNOPSIS...
A cold front will track east across the mountains this evening, then
stall over the Carolinas tonight. The front will gradually dissipate
over the region on Tuesday.

&&

.NEAR TERM /Today and Tonight/...
As of 200 PM Monday...

Overview: A cold front attendant a vertically stacked cyclone in
vicinity of Hudson Bay will track east across the southern
Appalachians this aft/eve, then stall over central NC tonight. Broad
cyclonic flow aloft will develop over the region this afternoon into
tonight as an upper level trough over the upper Great Lakes
progresses eastward into the OH Valley (this aft/eve) and northern
Mid-Atlantic (tonight). Expect an increasing potential for DPVA
attendant small amplitude waves as cyclonic flow aloft becomes
established this evening/tonight.

Environment: An extremely moist airmass is in place across central
NC today, with surface dewpoints ranging from 72-75F and 925 mb
dewpoints near ~20C (68F). Despite the presence of weak mid-level
lapse rates, rich low-level moisture and strong diurnal heating
(highs ranging from the mid/upper 80s W/NW to lower 90s E/SE) will
yield 1500-2500 J/kg of MLCAPE by peak heating. As of 17Z, CINH had
entirely eroded and moderate diurnal destabilization (1500-2000 J/kg
MLCAPE) had been achieved over most of central NC. Isolated
convection cannot be ruled out anywhere through mid-afternoon in
assoc/w mesoscale features such as differential heating boundaries,
the seabreeze and/or outflow from convection that develops along the
seabreeze. The relative best forcing will not arrive until late this
evening/tonight (21-06Z) when the SFC-925 front progresses into the
western Piedmont and small amplitude waves /DPVA/ become more likely
as cyclonic flow aloft strengthens over the region.

Hazardous Weather: Portions of central NC (primarily along/west of
Hwy 1) are in a slight risk for severe thunderstorms this afternoon
and evening. Strengthening westerly wind shear (25-35 knots by 21-
00Z) suggests multicellular organization will predominate, though
transient supercellular organization cannot be ruled out. As
activity develops along the front and/or on the eastern slopes of
the Appalachians by late afternoon, expect convection to grow
upscale via outflow as it progresses across the western Piedmont
toward the Hwy 1 corridor. Moderate instability, moderate DCAPE (750-
1000 J/kg), and high PWAT (~2.00") suggest severe downbursts will be
possible in association with any deep convection this afternoon and
evening, with the greatest potential along/west of Hwy 1 where cold
pool consolidation is most likely to occur in vicinity of peak
heating. Torrential rainfall can be expected with any deep
convection this afternoon through tonight (rainfall rates 1-3" per
hour). Isolated flash flooding will be possible in areas repeatedly
affected by convection, particularly urban, low-lying, and other
flood prone locations. -Vincent

&&

.SHORT TERM /Tuesday and Tuesday night/...
As of 200 PM Monday...

The cold front progressing into the region late this evening is
expected to stall over central NC tonight and persist during the day
Tue, amidst broad cyclonic flow aloft and rich moisture (PWAT
~2.00"). With the above in mind, expect numerous showers/storms in
vicinity of the stalled front Tue/Tue night, primarily east of Hwy 1
and south of Hwy 64. Little potential for convection is expected
north of the front in the far N/NW Piedmont near the VA border where
a drier airmass (PWAT ~1.50" and dewpoints in the lower 60s) is
progged to be in place during the day Tue. However, even in the
northern Piedmont, isold to sct convection will be possible AOA ~00Z
as the front washes out and moisture returns N/NW toward the
Appalachians. With cloud cover and convection, expect highs in the
lower 80s across most of central NC. Lows Tue night should range
from the mid 60s far N/NW to lower 70s far S/SE. -Vincent

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 345 PM EDT Monday...

On the southern periphery of the northern stream trough extending
from Quebec south into the Mid-Atlantic states, a quasi-stationary
frontal zone extending across eastern NC is expected to wash
out/dissipate across the area on Wednesday. The high ~2.0" PWAT
plume is forecast  to shift east and offshore early in the day, with
models showing only weak instability developing across the area
Wednesday afternoon, perhaps hindered by earlier/ongoing morning
convection and associated widespread cloudiness. Wouldn't be
surprise if central NC ended up seeing the best rain chances in the
morning, with pops actually decreasing by the afternoon, especially
west of Interstate-95. Daytime temperatures will be tempered by
clouds and rain chances. Highs in the lower to mid 80s. Lows in the
mid 60s around 70.

May see a brief reprieve from convection/rain on Thursday before
daily rain chances ramp up again Friday and continuing through the
weekend, fueled by strong tropical moisture transport feed and upper
disturbances(potentially convectively induced) between a tropical
low over east Texas/Lower MS Valley(disturbance currently near the
Yucatan Peninsula)and the subtropical high over the western Atlantic.
Eventually the low/remnant circulation center, is forecast to get
picked by the westerlies and attendant sfc cold front approaching
from the west Sunday and into Monday. This set up could lead
to a multi-day heavy rain event with the potential for flooding
across central NC for Friday through Sunday. Will continue to
monitor this heavy rain threat in the days to come. Temperatures
will be greatly influenced by convective rain chances, with highs
ranging from mid 80s to around 90. Lows in upper 60s to lower 70s.

&&

.AVIATION /18Z Monday through Saturday/...
As of 130 PM Monday...

24 Hour TAF period: VFR ceilings (3000-4000 ft AGL) were present
over most of central NC early this afternoon. S/SW winds sustained
at 10-15 mph will gust up to 20-25 mph at times this afternoon and
evening. All terminals are expected to be affected by showers and
thunderstorms late this aft/eve into tonight as a cold front
progresses east of the mountains into the western Piedmont. The
overall best chance for showers/storms will fall roughly between 21Z
this afternoon and 06Z tonight, though convection could persist into
the 06-12Z time frame at eastern terminals. Isolated severe
thunderstorms capable of producing WSW wind gusts up to 50 knots
will be possible between 21-03Z, primarily at the INT/GSO/RDU
terminals.

Looking ahead: The aforementioned front is expected to stall over
central NC tonight, then gradually wash out during the day Tuesday.
Sub-VFR ceilings cannot be ruled out during the pre-dawn /early
morning/ hours each day this week. Diurnal convection will be
possible both Tue/Wed, though primarily at eastern terminals. Early
morning stratus and diurnal convection could potentially affect all
terminals Wed-Sat, though confidence is lower than avg. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...CBL
AVIATION...Vincent
Hazardous weather outlook, Jun 19, 8:08 AM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
808 AM EDT Mon Jun 19 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-201215-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
808 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

There is a slight risk for severe thunderstorms across central North
Carolina late this afternoon and evening. Showers and thunderstorms
will develop along and ahead of a cold front as it tracks east of the
mountains later today. Isolated severe thunderstorms capable of
producing damaging wind gusts and hail up to the size of quarters
will be possible as activity progresses east across central North
Carolina late this afternoon and evening, primarily between 3 pm
this afternoon and 11 pm this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heavy rain will be possible early this week and again late this week
into this weekend. Isolated flash flooding will be possible in areas
repeatedly affected by heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 19, 4:00 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT MON JUN 19 2017

NCZ010-026-192030-
Franklin NC-Warren NC-
400 PM EDT MON JUN 19 2017

...A strong thunderstorm will affect portions of Franklin and
southwestern Warren Counties Until 430 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Louisburg, moving northeast at 40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Louisburg, Youngsville, Centerville, Afton and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3638 7814 3631 7800 3623 7803 3596 7828
      3594 7835 3601 7847 3604 7849 3607 7847
      3639 7820
TIME...MOT...LOC 2000Z 214DEG 36KT 3604 7837

VINCENT
Special weather statement, Jun 19, 4:14 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
414 PM EDT MON JUN 19 2017

NCZ042-077-192115-
Johnston NC-Harnett NC-
414 PM EDT MON JUN 19 2017

...a strong thunderstorm will affect portions of southern Johnston
and southeastern Harnett Counties Until 515 PM EDT...

At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunn, or 8 miles east of Lillington, moving east at 25 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Smithfield, Dunn, Benson, Micro, Selma, Erwin, Coats, Four Oaks, Pine
Level and Coats Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain may also result in minor flooding of creeks,
streams, and areas of poor drainage.

&&

LAT...LON 3532 7882 3543 7875 3561 7850 3557 7821
      3535 7817 3534 7822 3533 7823 3530 7853
      3532 7854 3529 7859 3527 7871
TIME...MOT...LOC 2011Z 250DEG 22KT 3537 7867

26
Special weather statement, Jun 19, 4:40 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
440 PM EDT MON JUN 19 2017

NCZ007>010-024-025-040-041-076-192130-
Lee NC-Chatham NC-Vance NC-Durham NC-Wake NC-Person NC-Warren NC-
Granville NC-Orange NC-
440 PM EDT MON JUN 19 2017

...A ragged line of showers and scattered strong thunderstorms will
affect portions of central Lee... eastern Chatham...Vance...
Durham...northwestern Wake...southern Person...northern
Warren...Granville and southern Orange Counties Until 530 PM EDT...

At 435 PM EDT, Doppler radar was tracking a line of showers and
thunderstorms stretching from Sanford in Lee county north across
Durham all the way to the Virginia border north of Oxford. These
storms were moving northeast at 30 mph.

Wind gusts up to 40 mph and very heavy rain may be expected with
stronger storms. Evening commuters should be alert for reduced
visibility in heavy rain and water on the road. Slow down to avoid
hydroplaning.

Locations impacted include...
West Raleigh, Durham, Cary, Chapel Hill, Sanford, Henderson, Oxford,
Creedmoor, Pittsboro and Carrboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Jordan Lake and Falls Lake, be alert for these storms
and be prepared to seek safety.  Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3653 7817 3539 7919 3548 7936 3548 7935
      3550 7934 3552 7935 3552 7940 3654 7865
      3655 7823
TIME...MOT...LOC 2035Z 218DEG 26KT 3601 7881

13
Special weather statement, Jun 19, 5:38 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
538 PM EDT MON JUN 19 2017

NCZ073-074-083-084-192230-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
538 PM EDT MON JUN 19 2017

...Showers and strong thunderstorms will move into the southwest
Piedmont, affecting portions of southern Stanly...northwestern
Richmond...northern Anson and central Montgomery Counties Until 630
PM EDT...

At 536 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms west of Ansonville, moving northeast at 35 mph.

Wind gusts up to 40 mph and heavy downpours are expected from
these storms.

Locations impacted include...
Albemarle, Troy, Ansonville, Fairview In Union County, Polkton,
Norwood, Oakboro, Mount Gilead, Peachland and Uwharrie Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3519 8050 3546 7993 3520 7975 3494 8031
      3519 8028 3520 8030 3518 8031 3517 8035
      3518 8037 3517 8039 3517 8042 3516 8044
      3516 8046 3518 8048 3517 8049 3518 8051
TIME...MOT...LOC 2136Z 242DEG 32KT 3505 8038

13
Local storm report, Jun 19, 6:07 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 NE BETHESDA           35.98N 78.82W
06/19/2017                   DURHAM             NC   TRAINED SPOTTER

            SEVERAL TREES DOWN IN OAK GROVE.
            RADAR-ESTIMATED TIME.

&&
Special weather statement, Jun 19, 6:30 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
630 PM EDT MON JUN 19 2017

NCZ074-075-192315-
Moore NC-Montgomery NC-
630 PM EDT MON JUN 19 2017

...A strong thunderstorm will affect portions of northwestern Moore
and southeastern Montgomery Counties Until 715 PM EDT...

At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Biscoe, or 8 miles southeast of Troy, moving northeast at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Biscoe, Robbins, Star, Candor, Norman, Seven Lakes, Highfalls, Eagle
Springs and Pekin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3530 7994 3552 7958 3552 7953 3526 7940
      3517 7972 3518 7973 3517 7976 3518 7980
      3518 7986
TIME...MOT...LOC 2229Z 242DEG 24KT 3526 7981

KDS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:00 PM EDTSpecial Weather StatementRAHForsyth60 min
Jun 18, 10:27 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph63 min
Jun 18, 11:34 PM EDTSpecial Weather StatementRAHAlamance, Davidson, Guilford, Randolph86 min
Jun 18, 11:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford46 min
Jun 19, 12:01 AM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph44 min
Jun 19, 12:43 AM EDTSpecial Weather StatementRAHMontgomery, Stanly62 min
Jun 19, 1:05 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph85 min
Jun 19, 1:31 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 19, 1:19 PM EDTSpecial Weather StatementRAHSampson41 min
Jun 19, 2:40 PM EDTSpecial Weather StatementRAHHarnett50 min
Jun 19, 2:42 PM EDTSpecial Weather StatementRAHHoke48 min
Jun 19, 2:45 PM EDTSpecial Weather StatementRAHCumberland45 min
Jun 19, 3:11 PM EDTSpecial Weather StatementRAHWake49 min
Jun 19, 3:15 PM EDTSpecial Weather StatementRAHJohnston45 min
Jun 19, 3:25 PM EDTSevere Thunderstorm WarningRAHHarnett31 min
Jun 19, 3:30 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Moore31 min
Jun 19, 3:59 PM EDTSpecial Weather StatementRAHNash46 min
Jun 19, 4:00 PM EDTSpecial Weather StatementRAHFranklin30 min
Jun 19, 4:14 PM EDTSpecial Weather StatementRAHJohnston61 min
Jun 19, 4:40 PM EDTSpecial Weather StatementRAHChatham, Durham, Granville, Lee, Vance50 min
Jun 19, 5:38 PM EDTSpecial Weather StatementRAHMontgomery52 min
Jun 19, 6:30 PM EDTSpecial Weather StatementRAHMoore45 min
Jun 19, 6:59 PM EDTSpecial Weather StatementRAHGranville, Person61 min
Jun 19, 7:21 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland25 min
Jun 19, 7:41 PM EDTSpecial Weather StatementRAHHarnett64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.